Alert archive / Texas / Flash Flood Warnings in 2015
Flash Flood Warning 38, NWS Austin/San Antonio, TX
NWS Austin/San Antonio, TX issued this flash flood warning at May 18, 2015, 4:48 AM CDT for Fayette County, Gonzales County, Texas. It was in force for 5 hr. 4 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- May 18, 2015, 4:48 AM CDT (09:48 UTC)
- Expired
- May 18, 2015, 9:45 AM CDT
- In force
- 5 hr
- Issued by
- NWS Austin/San Antonio, TX
- Area
- Storm-based polygon
- Flood severity
- None
Counties Fayette County, TX, Gonzales County, TX
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| May 18, 7:15 AM CDT | FLASH FLOOD | 3 N Newtonville, TX | WATER OVER THE ROADWAY AT INTERSTATE 10 AND THE GONZALES FAYETTE COUNTY LINE...EARLIER THERE WAS A SEMI THAT SLID OFF THE ROADWAY DUE TO HIGH WATER AND THERE WAS A HIGH WATER RESCUE IN GONZALES BUT SPECIFIC DETAILS ARE UNKNOWN AT THIS TIME |
| May 18, 7:20 AM CDT | FLASH FLOOD | Flatonia, TX | ROADS AT HWY 95 AND 609 CLOSED DUE TO HIGH WATER AND A NUMBER OF LOW WATER CROSSING HAVE WATER FLOWING OVER THE ROADWAYS |
| May 18, 7:32 AM CDT | FLASH FLOOD | 3 W La Grange, TX | AIRPORT ROAD AT HIGHWAY 71 IS CLOSED DUE TO HIGH WATER. |
| May 18, 7:44 AM CDT | HEAVY RAIN 4.98 | 2 Ne Muldoon, TX | LCRA GAUGE MEASURED 4.98 IN THE PAST SIX HOURS |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 3 storm reports to this flash flood warning; the first came 147 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Corpus Christi, TX (KCRP), launched 00:00Z, 9.8 hours before the alert went out and 225 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 3080 J/kg
- Mixed-layer CIN
- -3 J/kg
- Mixed-layer LCL
- 604 m above ground
- 0-6 km bulk shear
- 31 kt
- 0-1 km storm-relative helicity
- 10 m²/s²
- 0-3 km storm-relative helicity
- 54 m²/s²
- Significant tornado parameter
- 0.5
- Supercell composite
- 2.7
The text
As transmitted, in the capitals the NWS used until 2016.
851
WGUS54 KEWX 180948
FFWEWX
TXC149-177-181245-
/O.NEW.KEWX.FF.W.0038.150518T0948Z-150518T1245Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
448 AM CDT MON MAY 18 2015
THE NATIONAL WEATHER SERVICE IN AUSTIN SAN ANTONIO HAS ISSUED A
* FLASH FLOOD WARNING FOR...
FAYETTE COUNTY IN SOUTH CENTRAL TEXAS...
GONZALES COUNTY IN SOUTH CENTRAL TEXAS...
* UNTIL 745 AM CDT
* AT 445 AM CDT...DOPPLER RADAR INDICATED A LINE OF THUNDERSTORMS
PRODUCING HEAVY RAIN ACROSS AN AREA FROM SMILEY TO GONZALES TO
WAELDER TO MULDOON TO LA GRANGE TO ROUND TOP. THIS LINE IS FAIRLY
STATIONARY. RADAR ESTIMATES SHOW UP TO TWO INCHES OF RAIN HAVE
ALREADY FALLEN. FLASH FLOODING IS EXPECTED TO BEGIN SHORTLY. THIS
WILL ALSO AGGRAVATE ONGOING RIVER FLOODING.
* SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...
GONZALES...LA GRANGE...FLATONIA...WAELDER...SMILEY...
FAYETTEVILLE...ROUND TOP...MULDOON...PALMETO...CISTERN...
WRIGHTSBORO...THOMPSONVILLE...MONTHALIA...OTTINE...REK HILL...
WARDA...WALDECK...WILLOW SPRINGS...RABBS PRAIRIE AND FLOY.
ADDITIONAL RAINFALL AMOUNTS OF 1 TO 3 INCHES ARE POSSIBLE IN THE
WARNED AREA.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
MOVE TO HIGHER GROUND NOW. ACT QUICKLY TO PROTECT YOUR LIFE.
BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODING. IF FLASH FLOODING IS OBSERVED ACT QUICKLY. MOVE
TO HIGHER GROUND TO ESCAPE FLOOD WATERS. DO NOT STAY IN AREAS SUBJECT
TO FLOODING WHEN WATER BEGINS RISING.
DO NOT ENTER OR CROSS FLOWING WATER OR WATER OF UNKNOWN DEPTH.
STAY AWAY OR BE SWEPT AWAY. RIVER BANKS AND CULVERTS CAN BECOME
UNSTABLE AND UNSAFE.
TURN AROUND...DONT DROWN WHEN ENCOUNTERING FLOODED ROADS. MOST FLOOD
DEATHS OCCUR IN VEHICLES.
&&
LAT...LON 2996 9657 2962 9715 2917 9753 2930 9777
2962 9763 2978 9732 3016 9679 3014 9674
$$
CP3 follow-up statements
622
WGUS74 KEWX 181041
FFSEWX
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
541 AM CDT MON MAY 18 2015
TXC149-177-181245-
/O.CON.KEWX.FF.W.0038.000000T0000Z-150518T1245Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
FAYETTE TX-GONZALES TX-
541 AM CDT MON MAY 18 2015
...THE FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 745 AM CDT FOR
FAYETTE AND GONZALES COUNTIES...
AT 537 AM CDT...DOPPLER RADAR INDICATED THUNDERSTORMS PRODUCING
HEAVY RAIN FROM GONZALES TO MULDOON TO LA GRANGE TO ROUND TOP.
DOPPLER RADAR ESTIMATES SHOW UP TO 4 INCHES OF RAIN HAVE ALREADY
FALLEN. A RAIN GAUGE ALONG THE BUCKNERS CREEK AT MULDOON INDICATES
3.77 INCHES HAS FALLEN. FLASH FLOODING WILL CONTINUE. THIS WILL ALSO
AGGRAVATE THE ONGOING RIVER FLOODING.
SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...
GONZALES...LA GRANGE...FLATONIA...WAELDER...SMILEY...FAYETTEVILLE...
ROUND TOP...MULDOON...PALMETO...CISTERN...WRIGHTSBORO...
THOMPSONVILLE...MONTHALIA...OTTINE...REK HILL...WARDA...WALDECK...
WILLOW SPRINGS...RABBS PRAIRIE AND FLOY.
ADDITIONAL RAINFALL AMOUNTS OF 1 TO 3 INCHES ARE POSSIBLE IN THE
WARNED AREA.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
MOVE TO HIGHER GROUND NOW. ACT QUICKLY TO PROTECT YOUR LIFE.
BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODING.
DO NOT ENTER OR CROSS FLOWING WATER OR WATER OF UNKNOWN DEPTH.
STAY AWAY OR BE SWEPT AWAY. RIVER BANKS AND CULVERTS CAN BECOME
UNSTABLE AND UNSAFE.
TURN AROUND...DONT DROWN WHEN ENCOUNTERING FLOODED ROADS. MOST FLOOD
DEATHS OCCUR IN VEHICLES.
&&
LAT...LON 2996 9657 2962 9715 2917 9753 2930 9777
2962 9763 2978 9732 3016 9679 3014 9674
$$
CP506
WGUS74 KEWX 181146
FFSEWX
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
646 AM CDT MON MAY 18 2015
TXC149-177-181245-
/O.CON.KEWX.FF.W.0038.000000T0000Z-150518T1245Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
FAYETTE TX-GONZALES TX-
646 AM CDT MON MAY 18 2015
...THE FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 745 AM CDT FOR
FAYETTE AND GONZALES COUNTIES...
AT 642 AM CDT...DOPPLER RADAR INDICATED THUNDERSTORMS PRODUCING
HEAVY RAIN ACROSS THE WAELDER TO FLATONIA TO MULDOON TO FAYETTEVILLE
AREAS. DOPPLER RADAR ESTIMATES SHOW UP TO SEVEN INCHES OF RAIN HAVE
ALREADY FALLEN. A RAIN GAUGE ALONG BUCKNERS CREEK AT MULDOON
INDICATES 4.93 INCHES HAS FALLEN. FLASH FLOODING WILL CONTINUE. THIS
WILL ALSO AGGRAVATE THE ONGOING RIVER FLOODING.
SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...
GONZALES...LA GRANGE...FLATONIA...WAELDER...SMILEY...FAYETTEVILLE...
ROUND TOP...MULDOON...PALMETO...CISTERN...WRIGHTSBORO...
THOMPSONVILLE...MONTHALIA...OTTINE...REK HILL...WARDA...WALDECK...
WILLOW SPRINGS...RABBS PRAIRIE AND FLOY.
ADDITIONAL RAINFALL AMOUNTS OF UP TO 2 INCHES ARE POSSIBLE IN THE
WARNED AREA.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
MOVE TO HIGHER GROUND NOW. ACT QUICKLY TO PROTECT YOUR LIFE.
DO NOT ENTER OR CROSS FLOWING WATER OR WATER OF UNKNOWN DEPTH.
STAY AWAY OR BE SWEPT AWAY. RIVER BANKS AND CULVERTS CAN BECOME
UNSTABLE AND UNSAFE.
TURN AROUND...DONT DROWN WHEN ENCOUNTERING FLOODED ROADS. MOST FLOOD
DEATHS OCCUR IN VEHICLES.
&&
LAT...LON 2996 9657 2962 9715 2917 9753 2930 9777
2962 9763 2978 9732 3016 9679 3014 9674
$$
CP768
WGUS54 KEWX 181239
FFWEWX
TXC149-177-181445-
/O.EXT.KEWX.FF.W.0038.000000T0000Z-150518T1445Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
739 AM CDT MON MAY 18 2015
THE NATIONAL WEATHER SERVICE IN AUSTIN SAN ANTONIO HAS EXTENDED THE
* FLASH FLOOD WARNING FOR...
FAYETTE COUNTY IN SOUTH CENTRAL TEXAS...
GONZALES COUNTY IN SOUTH CENTRAL TEXAS...
* UNTIL 945 AM CDT
* AT 733 AM CDT...LOCAL LAW ENFORCEMENT REPORTED FLASH FLOODING
OCCURRING IN GONZALES AND FAYETTE COUNTIES. RADAR ESTIMATES OF
OVER 6 INCHES OF RAIN HAVE FALLEN IN PARTS OF BOTH OF THESE
COUNTIES. RAINFALL WILL BE ENDING IN THE NEXT 30 MINUTES FOR
EASTERN FAYETTE COUNTY AND NO ADDITIONAL RAINFALL IS EXPECTED FOR
GONZALES COUNTY HOWEVER SIGNIFICANT FLASH FLOODING IMPACTS ARE
OCCURRING...INCLUDING HIGH WATER RESCUES IN GONZALES COUNTY.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
STAY AWAY OR BE SWEPT AWAY. RIVER BANKS AND CULVERTS CAN BECOME
UNSTABLE AND UNSAFE.
TURN AROUND...DONT DROWN WHEN ENCOUNTERING FLOODED ROADS. MOST FLOOD
DEATHS OCCUR IN VEHICLES.
PLEASE REPORT FLOODING TO YOUR LOCAL LAW ENFORCEMENT AGENCY WHEN YOU
CAN DO SO SAFELY.
&&
LAT...LON 2996 9657 2962 9715 2917 9753 2930 9777
2962 9763 2978 9732 3016 9679 3014 9674
$$
TB3What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Austin/San Antonio, TX wrote its last area forecast discussion before this flash flood warning went out at May 18, 3:53 AM CDT, 55 minutes earlier.
Area forecast discussion, May 18, 3:53 AM CDT, 55 minutes before
AREA FORECAST DISCUSSION...CORRECTED NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 353 AM CDT MON MAY 18 2015 .SHORT TERM (TODAY THROUGH TUESDAY)...WEAK MID LEVEL FORCING AND STRENGTHENING LOW LEVEL JET ARE CONTRIBUTING TO SCATTERED SHOWER AND ISOLATED THUNDERSTORM DEVELOPMENT EARLY THIS MORNING. COVERAGE SHOULD CONTINUE TO INCREASE THROUGH THE EARLY TO MID MORNING HOURS...EVENTUALLY FOCUSING MORE TOWARDS THE NORTHEAST CWA...NORTHEAST OF A SAN MARCOS TO HALLETTSVILLE LINE...AS MID LEVEL FLOW VEERS MORE SOUTHWEST AND SLIGHTLY DRIER AIR WORKS INTO THE SOUTHERN COUNTIES. CONVECTION SHOULD ALSO FIRE LATE AFTERNOON AND EVENING IN THE HIGHER TERRAIN OF MEXICO AND ACROSS THE BIG BEND AND WEST TEXAS NEAR THE DRY LINE. A FEW OF THESE STORMS COULD REACH WESTERN AREAS OF THE EDWARDS PLATEAU AND RIO GRANDE PLAINS THIS EVENING AND OVERNIGHT. A STRONGER STORM OR TWO WILL BE POSSIBLE ACROSS THIS REGION. TONIGHT THROUGH TUESDAY NIGHT THE UPPER LEVEL LOW CURRENTLY OVER CALIFORNIA WILL SHEAR NORTHEAST THROUGH THE ROCKIES. A LEAD MID AND UPPER LEVEL SHORTWAVE WILL PASS THROUGH WEST TEXAS AND THE PANHANDLE...AND INTO NORTH TEXAS AND OKLAHOMA. THE MAIN FORCING WILL PASS PRIMARILY NORTH OF THE CWA...BUT CLOSE ENOUGH FOR SCATTERED POPS NORTH OF A DEL RIO TO AUSTIN LINE ON TUESDAY. && .LONG TERM (TUESDAY NIGHT THROUGH SUNDAY)...ANOTHER UPPER LEVEL LOW WILL DEVELOP OFF THE CALIFORNIA COAST WEDNESDAY AND THURSDAY. INITIALLY SHOULD SEE A REDUCTION IN POPS ON WEDNESDAY WITH SLIGHTLY DRIER AIR IN PLACE...STRENGTHENING CAP...AND LACK OF FORCING. FORECAST CONFIDENCE DECREASES WEDNESDAY NIGHT AND THURSDAY... DEPENDENT ON SOUTHWARD PROGRESSION OF A COLD FRONT. BOTH THE NAM12 AND ECMWF ARE STRONGER AND FARTHER SOUTH THAN THE GFS WITH A COLD FRONT THAT DROPS SOUTH BEHIND THE AFOREMENTIONED DEPARTING SHORTWAVE THROUGH THE SOUTHERN PLAINS TUESDAY NIGHT. BOTH HAVE THE FRONT ENTERING THE HILL COUNTRY WEDNESDAY NIGHT AND BISECTING THE CWA BY 12Z THURSDAY. ORGANIZED CONVECTION AND ASSOCIATED OUTLFOW TO THE NORTH ON WEDNESDAY WILL LIKELY PLAY A ROLE ON HOW FAR SOUTH FRONT MAKES IT WEDNESDAY NIGHT. FOR NOW HAVE FOLLOWED SLIGHTLY CLOSER TO THE NAM12/ECMWF SOLUTIONS OVER THE GFS...SHOWING THE FRONT WILL BE CLOSE OR INTO THE CWA WEDNESDAY INTO THURSDAY. BACKED FLOW...MOISTURE POOLING...WEAKENING CAP AND THE FRONT SHOULD RESULT IN AN INCREASE IN POPS...ESPECIALLY NORTHERN AND WESTERN AREAS WEDNESDAY NIGHT AND SOUTHERN AND WESTERN AREAS THURSDAY. CONFIDENCE IS EVEN LOWER THURSDAY NIGHT AND FRIDAY ON WHERE FRONT STALLS AND WHEN IT EVENTUALLY LIFTS BACK NORTH. AGAIN...CONVECTIVE OUTFLOW BOUNDARIES WILL LIKELY PLAY A ROLE IN THIS. TIMING OF ANY DISTURBANCES ALSO IN THE APPROACHING ACTIVE SUB-TROPICAL BRANCH OF THE JET STREAM ARE VERY DIFFICULT TO PINPOINT THIS FAR OUT. BUT GENERALLY CONTINUED SCATTERED POPS IN THE FORECAST THURSDAY NIGHT AND FRIDAY. TEMPERATURES ALSO TRICKY THURSDAY AND FRIDAY... AND MAY HAVE TO BE LOWERED IN FUTURE PACKAGES ACROSS NORTHERN AREAS FOR THURSDAY IF FRONT IS FARTHER SOUTH. EVENTUALLY THE SECOND UPPER LEVEL LOW OVER CALIFORNIA OPENS AND MOVES EAST FRIDAY AND INTO THE SOUTHERN PLAINS AND TEXAS OVER THE WEEKEND. BOTH THE ECMWF AND GFS ARE INDICATE ANOTHER GOOD SHOT OF PRECIP SATURDAY NIGHT INTO SUNDAY. && .PRELIMINARY POINT TEMPS/POPS... AUSTIN CAMP MABRY 86 72 85 71 86 / 40 20 30 10 20 AUSTIN BERGSTROM INTL AIRPORT 85 72 85 71 86 / 40 20 30 10 20 NEW BRAUNFELS MUNI AIRPORT 86 72 86 71 85 / 40 20 20 10 20 BURNET MUNI AIRPORT 84 71 83 70 83 / 40 20 40 10 20 DEL RIO INTL AIRPORT 88 72 88 72 88 / 40 40 30 20 20 GEORGETOWN MUNI AIRPORT 84 71 84 71 84 / 40 20 30 10 20 HONDO MUNI AIRPORT 86 72 87 72 87 / 40 20 20 20 20 SAN MARCOS MUNI AIRPORT 86 72 85 71 86 / 40 20 20 10 20 LA GRANGE - FAYETTE REGIONAL 86 73 86 73 86 / 50 10 20 10 20 SAN ANTONIO INTL AIRPORT 87 72 86 72 86 / 40 20 20 10 20 STINSON MUNI AIRPORT 87 73 87 73 87 / 40 20 20 10 20 && .EWX WATCHES/WARNINGS/ADVISORIES... NONE. && MESOSCALE/AVIATION...04 SYNOPTIC/GRIDS...RUNYEN
Hazardous weather outlook, May 18, 4:10 AM CDT, 38 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 410 AM CDT MON MAY 18 2015 TXZ171>173-183>194-202>209-217>225-228-191000- LLANO-BURNET-WILLIAMSON-VAL VERDE-EDWARDS-REAL-KERR-BANDERA- GILLESPIE-KENDALL-BLANCO-HAYS-TRAVIS-BASTROP-LEE-KINNEY-UVALDE- MEDINA-BEXAR-COMAL-GUADALUPE-CALDWELL-FAYETTE-MAVERICK-ZAVALA- FRIO-ATASCOSA-WILSON-KARNES-GONZALES-DE WITT-LAVACA-DIMMIT- 410 AM CDT MON MAY 18 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH CENTRAL TEXAS. .DAY ONE...TODAY AND TONIGHT. SCATTERED THUNDERSTORMS ARE EXPECTED TODAY INTO TONIGHT. LOCALLY HEAVY RAINS WILL BE THE MAIN THREAT MOST AREAS. AN ISOLATED STRONG STORM OR TWO IS POSSIBLE ACROSS THE EDWARDS PLATEAU AND RIO GRANDE PLAINS THIS EVENING INTO OVERNIGHT. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. CHANCES OF THUNDERSTORMS CONTINUE TUESDAY THROUGH SUNDAY. LOCALLY HEAVY RAINS AND STRONG STORMS ARE POSSIBLE...MAINLY WEDNESDAY NIGHT INTO THURSDAY AND AGAIN SATURDAY INTO SUNDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS POSSIBLE OVER THE NEXT SEVERAL DAYS.
The office that day
Everything else NWS Austin/San Antonio, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 17, 7:53 PM CDT | River Flood Warning | EWX | Karnes | 18 hr |
| May 18, 4:17 AM CDT | Areal Flood Advisory | EWX | Fayette, Gonzales | 3 hr |
| May 18, 5:21 AM CDT | Areal Flood Advisory | EWX | Bastrop, Caldwell, Fayette, Lee | 3 hr |
| May 18, 5:27 AM CDT | Special Weather Statement | EWX | Gonzales | 33 min |
| May 18, 6:21 AM CDT | Areal Flood Advisory | EWX | Fayette, Lavaca | 114 min |
| May 18, 6:58 AM CDT | Flash Flood Warning | EWX | Fayette, Lavaca | 3 hr |
| May 18, 8:42 AM CDT | River Flood Warning | EWX | DeWitt | 54 hr |
| May 18, 8:42 AM CDT | River Flood Warning | EWX | DeWitt | 4 days |
| May 18, 9:41 AM CDT | Areal Flood Advisory | EWX | Fayette, Gonzales | 109 min |
| May 18, 6:32 PM CDT | Special Weather Statement | EWX | Llano | 43 min |
| May 18, 6:32 PM CDT | Severe Thunderstorm Warning | EWX | Llano | 58 min |
Nearby
Flash Flood Warnings in Texas, 2015Every flash flood warning in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive.